1570P - Immune Related Adverse Events Associated with Ipilimumab and Nivolumab

Date 10 September 2017
Event ESMO 2017 Congress
Session Poster display session
Topics Complications of Treatment
Supportive Care
Cancer Immunology and Immunotherapy
Palliative and Supportive Care
Presenter Bernardo Rapoport
Citation Annals of Oncology (2017) 28 (suppl_5): v543-v567. 10.1093/annonc/mdx388
Authors B. Rapoport, R.I. Van Eeden, T. Smit
  • Medical Oncology, The Medical Oncology Centre of Rosebank, 2196 - Johannesburg/ZA

Abstract

Background

Immune related adverse events (IrAEs) are unique and completely different from what we have seen previously. There is no prospective data on these toxicities and guidelines are based on symptomatic management from the ongoing clinical trials. Ipilimumab and nivolumab induce irAEs to the skin, gastrointestinal, liver, endocrine and other systems.

Methods

A retrospective review of data from 45 patient records were used to describe the IrAE’s associated with 19 patients treated with Ipilimumab and 25 patients treated with Nivolumab and 1 patient with combination of ipilimumab and nivolumab. This is a single centre review in an expanded access programme/clinical trial setting.

Results

A total of 45 patients (28 males, 17 females) were analyzed. The median age was 63 years. Three patients with metastatic melanoma, 18 with non-small cell lung cancer (NSCLC), 2 with renal cell carcinoma and 2 with Hodgkin’s disease were treated with nivolumab and 19 with metastatic melanoma received ipilimumab. One patient with combination of ipilimumab and nivolumab. In total 167 cycles of nivolumab (median = 4, range 1-16) and 60 cycles of ipilimumab (median = 4 cycles, range 1-4) were administered. The patient receiving combination of ipilimumab and nivolumab received 1 cycle. Seven IrAEs are described in 15 ipilimumab treated patients. These include endocrinopathy in 3 patients (hypophysitis in patient and hyphothyroidsm in 2 patients), colitis in 3 patients (1 required infliximab) and hepatitis in 1 patient. Among the patients treated with nivolumab, 7 IrAEs were documented. These included pneumonitis in 2 patients, skin rash in 3 patients, mild diarrhea in 1 patient and mild uveitis in 1 patient. One patient developed autoimmune thrombocytopenia, and nephritis. Three chest infections were documented including pulmonary tuberculosis in a NSCLC patient. The patient receiving combination ipilimumab and nivolumab had grade 4 skin toxicity requiring treatment discontinuation. No IrAE related deaths were document.

Conclusions

A plethora of irAEs are described with anti-PD1 and anti-CTLA4 antibodies. Colitis was more common with ipilimumab while pneumonitis more common with nivolumab. Prompt IrAE’s diagnosis will result in decreased morbidity and mortality.

Clinical trial identification

NA

Legal entity responsible for the study

BL Rapoport

Funding

None

Disclosure

B. Rapoport: MSD, BMS and Roche Speaker Engagements, Advisory Board and Contract Research All other authors have declared no conflicts of interest.